New York, 2014

High Wind in New York, November 24, 2014

November 24, 2014 · NWS BUF · 5 events in 5 counties and zones

Strong winds accompanied a cold front moving across the region. Wind gusts were measured to 58 mph.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Strong winds accompanied a cold front moving across the region. Wind gusts were measured to 58 mph. The strong winds downed trees and power lines. Damage was reported in Jamestown, Batavia, Lockport, Carlton, Porter, Bethany, Newfane, Hanover, Pendleton and Silver Creek.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 24, 12:25 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 24, 12:25 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1225 PM EST MON NOV 24 2014

.SYNOPSIS...
THE WARMING TEMPERATURES COMBINED WITH INCREASINGLY STRONG WINDS
TODAY AND TONIGHT WILL ACCELERATE MELTING OF RECENT HEAVY
SNOWS...CREATING A SIGNIFICANT FLOODING RISK ACROSS PORTIONS OF
WESTERN NEW YORK. A STRONG COLD FRONT WILL CROSS THE REGION THIS
EVENING BRINGING HIGH WINDS AND SOME ADDITIONAL PRECIPITATION. THEN
WE WILL RETURN TO MORE WINTER-LIKE TEMPERATURES AND A CHANCE OF SNOW
BY LATER IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
OVERNIGHT RAIN AMOUNTS ACROSS THE AREAS AFFECTED BY LAST WEEK'S
SNOWSTORM ONLY ENDED UP RUNNING AROUND A TENTH OF AN INCH OR LESS.
WHILE THESE LIGHTER PRECIP TOTALS SHOULD NOT SIGNIFICANTLY
EXACERBATE THE CURRENT FLOOD RISK ACROSS BUFFALO AREA CREEKS...THE
CURRENT FLOOD RISK REMAINS SIGNIFICANT GIVEN THE ABUNDANT SNOWPACK
REMAINING ACROSS THE AREA...PARTICULARLY AS THE EXPECTED WARMUP HAS
BEGUN IN EARNEST WITH AREA TEMPERATURES ALREADY WELL INTO THE 60S.
CURRENT MELTING OF THE SNOWPACK WILL ONLY ACCELERATE FROM THIS POINT
ON AS DEWPOINTS HAVE ALSO SHOT UP TOWARDS THE 50 DEGREE MARK AND
WINDS ARE ALREADY STARTING TO PICK UP ACROSS THE AREA. AREA STREAM
GAGES ARE REFLECTING THE RAPIDLY INCREASING RUNOFF AND LEVELS ARE
STARTING TO RISE QUICKLY ON AREA CREEKS AND STREAMS. ALL FLOOD
WARNINGS REMAIN IN EFFECT AS LEVELS ARE RISING ABOVE FLOOD STAGE. IN
ADDITION...SNOW CLOGGED DRAINS AND SATURATED SOIL WILL CAUSE
LOCALIZED FLOODING OF LOW-LYING AREAS AS WELL AS BASEMENTS.

IN ADDITION TO THE FLOODING RISK ACROSS WESTERN NEW YORK...STRONG
WINDS WILL AFFECT MUCH OF THE FORECAST AREA TODAY AND TONIGHT AS A
RAPIDLY DEEPENING LOW PRESSURE SYSTEM OVER NORTHERN LOWER MICHIGAN
PASSES TO OUR NORTHWEST. THE TIGHT PRESSURE GRADIENT IS DRIVING
STRONG WINDS ALOFT WITH A 60KT 850MB JET CURRENTLY OVERHEAD WESTERN
NEW YORK. WHILE STRONG WINDS WERE MOSTLY CONFINED TO THE DOWNSLOPING
AREAS ALONG THE LAKE ERIE SHORELINE OVERNIGHT...DIURNAL MIXING WILL
BRING A GOOD PORTION OF THESE STRONG WINDS DOWN TO THE SURFACE
ACROSS THE FORECAST AREA THIS AFTERNOON...PARTICULARLY AS STRONGER
UPPER LEVEL WINDS MOVE OVERHEAD. THE PEAK WIND GUSTS WILL LIKELY BE
FOUND IN THE VICINITY OF A COLD FRONT THAT WILL BE CROSSING THE
FORECAST AREA FROM WEST TO EAST FROM LATE THIS AFTERNOON THROUGH
LATE THIS EVENING. DURING THIS PERIOD SOUTHWESTERLY GUSTS COULD
REACH 60 MPH ALONG THE LAKE ERIE CORRIDOR EXTENDING EAST TO
ROCHESTER. A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS. IN
ADDITION...A  HIGH WIND WARNING HAS BEEN ISSUED FOR JEFFERSON COUNTY
AS THAT AREA SHOULD BE CLOSE ENOUGH TO THE STRONGEST ISALLOBARIC
GRADIENT THIS EVENING AND WILL ALSO BE AT THE RECEIVING END OF AN
OPEN DOWN-LAKE FETCH OFF LAKE ONTARIO. COUNTIES FARTHER INLAND IN
THE NORTH COUNTRY AND ACROSS THE FINGER LAKES WILL ALSO SEE STRONG
WINDS...BUT WITH GUSTS TO AROUND 50 MPH...AND THESE AREAS ARE UNDER
A WIND ADVISORY. IN ADDITION TO THE USUAL HAZARDS POSED BY STRONG
WINDS...THESE WINDS WILL POSE AN ADDITIONAL THREAT TO THE HEAVY SNOW
AREAS GIVEN THE SATURATED SOILS AS SHALLOW ROOTED TREES WILL BE MORE
PRONE TO POTENTIALLY FALLING AND CAUSING POWER OUTAGES...HINDERING
SUMP PUMPS AND ENHANCING THE RISK FOR BASEMENT FLOODING.

AS THE STRONG WINDS VEER SOUTHWESTERLY BEHIND THE PASSING COLD
FRONT...GALES PUSHING DOWN LAKE ERIE WILL HAVE THE POTENTIAL TO
RAISE WATER LEVELS ON THE EAST END OF LAKE ERIE TOWARDS FLOOD
STAGE...AND A LAKESHORE FLOOD WATCH REMAINS IN EFFECT.

REGARDING EXPECTED PRECIPITATION...
MORE WIDESPREAD SHOWER ACTIVITY WILL OCCUR WITH THE COLD FRONTAL
PASSAGE FROM LATE THIS AFTERNOON THROUGH TONIGHT WITH AREAS PICKING
UP AROUND A TENTH OF AN INCH OR SO OF RAINFALL. THE FAST MOVING
NATURE OF THE FRONT WILL HELP MITIGATE THE AMOUNT OF RAIN ALREADY
SATURATED AREAS WILL BE RECEIVING. BEHIND THE FRONT...COLD ADVECTION
MAY START TO DRIVE SOME VERY LIGHT LAKE ENHANCED PRECIPITATION
TOWARDS DAYBREAK...HOWEVER VERY SHALLOW MOISTURE ALOFT AND
MARGINALLY COLD TEMPERATURES SHOULD KEEP ANY PRECIPITATION IN THE
FORM OF SPRINKLES/FLURRIES AS TEMPERATURES DROP TOWARDS THE FREEZING
MARK.

THE STRONG WARM ADVECTION TAKING PLACE ALONG WITH THE STRONG
DOWNSLOPING EFFECT OF THE SOUTHERLY WINDS WILL PUSH TEMPERATURES
TOWARDS MID 60S ACROSS FAR WESTERN NEW YORK...HOWEVER THE WARMEST
AREAS WILL ACTUALLY BE FOUND ACROSS THE GENESEE VALLEY AND FINGER
LAKES WHERE READINGS WILL CLIMB TO AROUND 70 DEGREES THANKS TO
DOWNSLOPING. A SHARP DOWNWARD TURN IN TEMPS EXPECTED TONIGHT AS THE
COLD FRONT MOVES THROUGH WITH READINGS DROPPING INTO THE LOW TO MID
30S ACROSS WESTERN NEW YORK WITH UPPER 30S TO LOWER 40S EAST OF THE
GENESEE VALLEY.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A RETURN TO BELOW NORMAL TEMPERATURES IS EXPECTED THROUGH THE
REMAINDER OF THE WEEK AS THE JET STREAM BUCKLES WITH SURFACE AND
UPPER LEVEL TROUGHINESS SETTLING OVER THE GREAT LAKES. THE AIRMASS
WILL NOT BE AS COLD AS LAST WEEK BUT 850MB TEMPS FALLING TO
BETWEEN -6C AND -8C WILL KEEP SURFACE TEMPERATURES 5-10F BELOW
NORMAL OR ABOUT 20 DEGREES COOLER THAN WHAT WE WILL SEE TODAY.
TUESDAYS TEMPERATURE CURVE WILL BE NON-DIURNAL AS COLD AIR
ADVECTION KEEPS TEMPERATURES FALLING THROUGH THE 30S DURING THE
DAY BOTTOMING OUT IN THE IN THE UPPER 20S TO LOWER 30S OVERNIGHT.
TEMPS WEDNESDAY AND WEDNESDAY WILL TOP OUT IN THE LOW TO MID 30S
AND BOTTOM OUT IN THE MID TO UPPER 20S. A LINGERING PRESSURE
GRADIENT ACROSS THE LOWER LAKES WILL KEEP GUSTY SUB-ADVISORY WINDS
IN PLACE THROUGH THE BULK OF TUESDAY FINALLY TAPERING OFF TUESDAY
NIGHT.

THE PRECIPITATION FORECAST IS A BIT TRICKY THROUGH MIDWEEK. AS
MENTIONED ABOVE...THE 850MB TEMPS ARE FORECAST TO FALL TO BETWEEN
-6C AND -8C WHICH WITH LAKE WATER TEMPERATURES OF 4C ON LAKE ERIE
AND 7C ON LAKE ONTARIO IS ONLY BORDERLINE COLD ENOUGH TO SUPPORT
TRUE LAKE EFFECT. THESE MAY HOWEVER BE JUST COOL ENOUGH FOR SOME
WEAK LAKE ENHANCED PRECIPITATION. BUFKIT PROFILES SHOW LAKE INDUCED
EQUILIBRIUM LEVELS WILL ONLY RISE TO 5-6KFT ON LAKE ERIE AND 6-8KFT
ON LAKE ONTARIO. MOISTURE WILL ONLY BE LIMITED TO 5KFT AND LOWER
WITH THE DENDRITIC SNOW CRYSTAL ZONE DISPLACED ABOVE THE MOISTURE.
WITH INSTABILITY AND FORCING LIMITED TO OVER AND DOWNWIND OF THE
LAKES AND PROFILES ARE MORE FAVORABLE FOR DRIZZLE THAN SNOW HAVE
OPTED TO FORECAST A CHANCE OF LAKE ENHANCED LIGHT SNOW OR DRIZZLE
TUESDAY AND TUESDAY NIGHT WITH CHANCES LIGHT SNOW OR FREEZING
DRIZZLE RESERVED FOR WHEN TEMPS FALL BELOW FREEZING. THE LIMITED
MOISTURE SHOULD LEAVE LITTLE IF ANY ACCUMULATION OF SNOW OR DRIZZLE
WITHIN THE SHIFTING BANDS.

FOCUS THEN TURNS TOWARD A DEVELOPING NOR'EASTER LIFTING ALONG THE
EAST COAST WEDNESDAY AND WEDNESDAY NIGHT. THE 00Z ECMWF IS FURTHEST
WEST WITH THE 00Z GFS AND GEM ABOUT 150 MILES FURTHER EAST. SUCH A
DIFFERENCE IN THE TRACK STILL LEAVES MUCH UNCERTAINTY TO WHETHER OR
NOT WESTERN AND CENTRAL NEW YORK WILL SEE ANY SNOWFALL. HAVE GONE
WITH A CHANCE OF SNOW FROM ROCHESTER EAST AND SLIGHT CHANCE TO THE
WEST WHICH COVERS THE POSSIBILITY THAT THE ECMWF VERIFIES WITH A
MORE WEST TRACK. EITHER WAY THE LARGEST IMPACTS WILL BE EAST OF OUR
FORECAST AREA WITH JUST LIGHT ACCUMULATIONS POSSIBLE ACROSS CENTRAL
NEW YORK.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
IN THE WAKE OF THE DEPARTING COASTAL SYSTEM...A FRESH SHOT OF MUCH
COLDER AIR WILL OVERSPREAD THE LOWER LAKES REGION THROUGH THE END OF
THE WEEK. 850MB TEMPS FALLING TO BETWEEN -10C AND -15C ALONG WITH
LINGERING SYNOPTIC-SCALE MOISTURE WILL BE MUCH MORE FAVORABLE FOR
SOME LAKE EFFECT SNOW BUT A PASSING SURFACE TROUGH MAY ALSO BRING A
CHANCE FOR SOME AREAWIDE LIGHT SNOW. AT THIS POINT...IT APPEARS THAT
THE LARGE-SCALE FLOW WILL LARGELY BE WESTERLY OR PERHAPS EVEN A BIT
WEST-NORTHWESTERLY IN NATURE...WHICH WOULD FAVOR THE MORE
TRADITIONAL SNOW BELTS EAST AND EAST-SOUTHEAST OF THE LAKES.

ON FRIDAY INTO FRIDAY NIGHT...BUILDING SURFACE-BASED RIDGING SHOULD FORCE
ANY LAKE EFFECT SNOW/SNOW SHOWERS TO DRAMATICALLY WEAKEN AND LIFT
NORTHWARD AS THE STEERING WINDS BACK AGAIN...WITH AREAS OUTSIDE OF
ANY LAKE INFLUENCES LIKELY TO REMAIN DRY. AFTER THAT...GUIDANCE
PACKAGES ARE SUGGESTING A STRONG LOW LIFTING ACROSS THE GREAT LAKES
TO OUR WEST WITH A COLD FRONT/TROUGH PASSING ACROSS THE LOWER GREAT
LAKES. HAVE GONE WITH JUST BROAD BRUSH LOW CHANCES FOR SNOW FOR NOW.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
EXPECT WIDESPREAD SSW GUSTS OF 35KT TO INCREASE TO 40-50KT BY MID TO
LATE AFTERNOON AS STRONGER WINDS ALOFT MIX DOWN. THE STRONGEST GUSTS
WILL OCCUR INVOF A COLD FRONT EXPECTED TO CROSS THE FORECAST AREA
FROM W-E BETWEEN 20Z MON AND 03Z TUE. RAIN SHOWERS WILL ACCOMPANY
THE FRONTAL PASSAGE...HOWEVER THEY SHOULD REMAIN LIGHT ENOUGH AS NOT
TO CAUSE REDUCTIONS IN VISIBILITY BELOW VFR. EXPECT A SUBTLE WIND
SHIFT TO THE SW BEHIND THIS FRONT WITH CONTINUED STRONG GUSTS OF
40-50KT THROUGH THE END OF THE FORECAST PERIOD. OTHERWISE...EXPECT
VFR CONDITIONS THROUGHOUT THE DAYLIGHT HOURS WITH SOME DETERIORATION
TO MVFR CIGS ACROSS UPSLOPE AREAS BEHIND THE COLD FRONT MON NIGHT.

OUTLOOK...
TUESDAY...MVFR WITH A CHANCE OF DRIZZLE/FREEZING DRIZZLE EAST OF THE
LAKES.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF LAKE EFFECT SHOW SHOWERS
EAST OF THE LAKES.
THURSDAY THROUGH SATURDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL BE TRACKING FROM
NORTHERN LOWER MICHIGAN SOUTH OF JAMES BAY AND INTO NORTHERN QUEBEC
TONIGHT. STRONG WIND FIELDS ASSOCIATED WITH THIS LOW WILL BRING
SOUTHWESTERLY GALES TO THE LAKES LATER TODAY AND INTO
TONIGHT...PARTICULARLY AS A STRONG COLD FRONT SWEEPS ACROSS THE
LAKES.

GALES WILL SUBSIDE LATER ON TUESDAY AS THE LOW PRESSURE SYSTEM
RESPONSIBLE TRACKS OFF TO THE NORTHEAST ACROSS LABRADOR. A WEAK
AREA OF HIGH PRESSURE IS THEN EXPECTED TO SKIRT THE LAKES WITH
LIGHTER WINDS EXPECTED FOR THE MIDDLE PORTION OF THE WEEK.
WESTERLIES WILL FRESHEN ON THE LAKES TOWARDS THE END OF THE WEEK IN
THE WAKE OF A STRONG COASTAL STORM PASSING WELL TO OUR EAST ALONG
THE EASTERN SEABOARD.

&&

.HYDROLOGY...
A SNOW SURVEY COMPLETED ON FRIDAY CAME UP WITH A GENERAL 4 TO 6
INCHES OF SNOW WATER EQUIVALENT IN THE HARDEST HIT LAKE EFFECT
SNOW AREAS.

TEMPERATURES WILL RISE INTO THE 60S TODAY. DEW POINTS ACROSS THE
REGION ARE RUNNING IN THE UPPER 40S AND WILL CONTINUE TO STEADILY
RISE TO THE LOWER 50S. THE HIGHER DEWPOINTS COMBINED WITH STRONG
WINDS WILL BE VERY EFFICIENT AT RAPIDLY MELTING THE DEEP SNOW
PACK. THIS WILL RESULT IN SIGNIFICANT RISES ON LOCAL TRIBUTARIES
WITH AREAL FLOODING EXPECTED FOR THE AREAS IN FAR WESTERN NEW YORK
THAT RECEIVED THE TWO LAKE EFFECT SNOW STORMS THIS PAST WEEK.

THE FLOOD POTENTIAL WILL BE TWO FOLD. FIRST...THERE IS A GENERAL
RISK OF URBAN FLOODING IN THE TOWNS HARDEST HIT BY THE SNOW AS
MELT WATER POOLS IN LOW LYING AND POOR DRAINAGE AREAS. EXCESSIVE
SNOW PILES AND LEAVES BENEATH THE SNOW MAY BLOCK STORM DRAINS.
FLOODING OF SOME STREETS AND RESIDENTIAL BASEMENTS COULD BEGIN
ANYTIME NOW WITH MELTING UNDER WAY....SO AN AREAL FLOOD WARNING
CONTINUES THROUGH AT LEAST THIS AFTERNOON TO ADDRESS THIS THREAT.

THERE WILL ALSO BE THE RISK FOR THE FLOODING OF THE VARIOUS
CREEKS AND TRIBUTARIES ACROSS FAR WESTERN NEW YORK. THE GREATEST
THREAT IS ON THE BUFFALO CREEKS WHICH DRAIN THE HARDEST HIT AREAS
FROM THIS WEEKS LAKE EFFECT SNOW. THIS INCLUDES
CAZENOVIA...BUFFALO... CAYUGA...AND ELLICOTT. INDIVIDUAL FLOOD
WARNINGS FOR THESE CREEKS HAVE BEEN ISSUED...AS ALL ARE NOW
FORECAST TO REACH AT LEAST MINOR FLOOD LEVELS. THERE MAY ALSO BE
SOME FLOOD RISK FOR CATTARAUGUS CREEK AND SOME OF THE SMALLER
CREEKS THAT FLOW THROUGH DUNKIRK AND SILVER CREEK.

THERE IS ALSO A FAIRLY HEAVY SNOW PACK IN THE UPPER REACHES OF THE
OATKA WATERSHED...BUT NOT AS HIGH AS THE BUFFALO CREEKS. WE WILL
CONTINUE TO MONITOR THIS BASIN FOR POSSIBLE FUTURE INCLUSION IN
A FLOOD WARNING IF WE SEE STEADY RISES. THE EASTERN LAKE ONTARIO
REGION HAD LESS SNOW... WITH TOTALS OF 2 TO 2.5 FEET ON THE TUG
HILL. THIS SNOW PACK IS NOT EXCESSIVE FOR THAT AREA...SO HAVE NOT
INCLUDED THE NORTH COUNTRY IN A FLOOD WATCH AT THIS TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 4 AM EST TUESDAY FOR NYZ001>003-007-
     010>012-019-085.
     WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR NYZ019-085.
     LAKESHORE FLOOD WATCH FROM 4 PM EST THIS AFTERNOON THROUGH
     LATE TUESDAY NIGHT FOR NYZ010-019-085.
     WIND ADVISORY UNTIL 7 AM EST TUESDAY FOR NYZ006-008.
     WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR NYZ004-005-013-014-
     020-021.
MARINE...GALE WARNING UNTIL 7 PM EST TUESDAY FOR LEZ020-040-041.
         SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
         LEZ040-041.
         GALE WARNING UNTIL 7 PM EST TUESDAY FOR LOZ030-042-
         062.
         GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST TUESDAY
         FOR LOZ043>045-063>065.
         SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR
         SLZ022-024.

&&

SYNOPSIS...CHURCH/WOOD
NEAR TERM...CHURCH/WOOD
SHORT TERM...SMITH
LONG TERM...JJR/SMITH
AVIATION...CHURCH/WOOD
MARINE...WOOD
HYDROLOGY...HITCHCOCK/RSH/SMITH
Hazardous weather outlook, Nov 24, 3:29 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EST MON NOV 24 2014

NYZ006-008-252030-
OSWEGO-LEWIS-
329 PM EST MON NOV 24 2014

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-013-014-021-252030-
WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
329 PM EST MON NOV 24 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-252030-
NIAGARA-ORLEANS-MONROE-
329 PM EST MON NOV 24 2014

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-062-252030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
329 PM EST MON NOV 24 2014

...GALE WARNING IN EFFECT UNTIL 7 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-252030-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
329 PM EST MON NOV 24 2014

...GALE WARNING IN EFFECT UNTIL 7 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-252030-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
329 PM EST MON NOV 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-019-085-252030-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
329 PM EST MON NOV 24 2014

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...
...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKESHORE FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ020-252030-
CATTARAUGUS-
329 PM EST MON NOV 24 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011-012-252030-
GENESEE-WYOMING-
329 PM EST MON NOV 24 2014

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-252030-
JEFFERSON-
329 PM EST MON NOV 24 2014

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind. Local standard time, as filed.

High Wind, Chautauqua

When
November 24, 3:45 PM EST to 9:00 PM EST
Where
Chautauqua forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

Law enforcement reported trees and power lines down.

High Wind, Niagara

When
November 24, 6:34 PM EST to 9:00 PM EST
Where
Niagara forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$15,000
Reported by
ASOS
Coordinates
43.173, -78.691 (the zone’s center; the record gives no point)

High Wind, Genesee

When
November 24, 6:45 PM EST to 9:00 PM EST
Where
Genesee forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.001, -78.194 (the zone’s center; the record gives no point)

Law enforcement reported trees and lines down.

High Wind, Northern Erie

When
November 24, 7:00 PM EST to 9:00 PM EST
Where
Northern Erie forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Law enforcement reported trees and lines down.

High Wind, Orleans

When
November 24, 7:10 PM EST to 9:00 PM EST
Where
Orleans forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.251, -78.189 (the zone’s center; the record gives no point)

Law enforcement reported trees and lines down.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550471, 550472, 550475, 550474, 550473.